has heard of a story of something similar today from a fellow lab rat. He told SWIM that he had taken 2 mg subutex
a couple of times, then proceeded to use 80 mg oxycodone
an hour later, and managed to get his nod on. However, his normal dose of oxycodone for recreational use would be 40 mg or so.
What dosages of subutex and heroin
was SWIY using at the time? Did the amount of heroin needed to produce a nod later in the day increase from a normal dose of heroin for SWIY?
To SWIM's understanding, the antagonist effect of buprenorphine
would at least partially block the opioid
receptors off, rendering them inaccessable to other opioids
. However, this seems to be true only to a point. With lower doses of subutex and higher doses of opiates
, the opiates seem to be able to override the partial antagonism of the buprenorphine, and one can then feel the subjective effect of the opiate
. This COULD potentially be dangerous, though, because buprenorphine also has a partial agonist property, which could have an additive effect with the other opiates ingested later to create a synergistic respiratory depression. SWIM has not heard of this happening, but its a potential or theoretical danger that he'd like to warn others about.
As far as buprenorphine not inducing withdrawal
symptoms if one has recently taken opiates, this seems to be true in SWIM's experience too UNLESS the person has a pretty massive habit, usually only seen during a long run of heroin use. To be completely safe, one should wait until they feel the beginnings of withdrawal before taking buprenorphine. That said, SWIM did a little experiment recently where he took 20 mg oxycodone, followed 3 hours later by 4 mg buprenorphine. SWIM was expecting a bit of a withdrawal symptom for a bit, but to his surprise, there were absolutely none. Instead, SWIM felt a slight "mechanical" or "inorganic" type buzz from the buprenorphine along with the oxycodone effects. Several hours later, SWIM felt fine, no precipitated withdrawal. Despite this anectdotal report, SWIM thinks that anyone who is extremely physically addicted to opiates wait until withdrawals start to take their subutex, just to make sure nothing unpleasant happens. There are a few accounts on the forum of people taking the buprenorphine too soon after using heroin, and just getting immediate and hellish withdrawal symptoms.
So, SWIY is not alone on this, but it does seem to be a rarer phenomenon and is probably very dosage dependent on how much of each type of drug
one uses, their tolerance, and the time and order of dosing.